W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
DSF1833 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
| Date of Event |
07/11/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2025, this patient underwent endovascular treatment of a descending aorta aneurysm.A gore® dryseal flex introducer sheath(dsf sheath) was used for access.Reportedly, the patient had undergone an endovascular treatment of an abdominal aortic aneurysm utilizing gore® excluder® aaa endoprosthesis at a different hospital.An attempt was made to insert a 22fr dsf sheath from the left femoral artery, but it could not be advanced.Even using only the dilator was unsuccessful.After switching to an 18fr dsf sheath, it was possible to advance it despite some resistance.A second attempt with the 22fr dilator was again unsuccessful.The approach was then changed to the right side, but it was determined that advancing a sheath larger than 18fr dsf sheath would be difficult.A final attempt was made from the left side, and although there was significant resistance, the 22fr dsf sheath was successfully advanced and the stent graft was deployed as planned.Upon removing the 22fr dsf sheath, thrombotic stenosis was observed extending from the inside of the previously placed stent graft to the left external iliac artery.The left internal iliac artery was also found to be thrombosed and occluded, so two additional stent grafts were deployed from the inside of the previously placed stent graft down to the left external iliac artery.Furthermore, vascular injury was noted in both common femoral arteries, and the damaged areas were surgically repaired using grafts.On the right side, even after surgical repair, blood flow remained poor.A dissection in the right external iliac artery was suspected, and an additional stent graft was placed.The patient tolerated the procedure.It was reported that the left and right access vessels were narrow.Regarding thrombus formation, it was reported that bleeding occurred at the puncture site during sheath insertion, and in order to control the bleeding, the distal left side was clamped, which resulted in prolonged absence of blood flow.This was considered to be the cause.